Discussions that mention potassium

Lymphomas board


I can't even think what to say right now except that you all encourage and inspire me. :angel:

This is the second time it's been delayed and I'm just getting frustrated. I've been bad and was reading the net before I went today. I was looking up neuropathy because the tingling in my hands and feet is getting worse. I was reading about RCOP to see if any one of these causes that and yes, the "V" one but I also read the "C" one might cause a secondary cancer. I'm worried about the radiation causing that and now this one.

My WBCs are low, my neutrophils are low, my potassium is low. Now another pill to take potassium and keep taking the magnesium. It boggles me that chemo could do such harm to our bodies but it's the only cure. I was such a wreck I forgot to tell the nurse about the tingling.

I'm sorry for being such a whiner. I think you're right Ails, I need a good old fashion cry, and not weeps either.

Kayla
Hi Kayla,

I feel so helpless when I see you post about needing your mom.

I lost my sister 8 years ago, (she was like a 2nd mom to me) and I still miss her, in some ways like it was yesterday. Why these things have to happen....no one knows. Life is just not very fair sometimes. I was thinking about you, and I bet the overwhelming sadness you've felt and had to deal with, probably lowered your immune system, this past year. In my case, I was "burning the candle at both ends,"---no rest for about 3 years. Too much traveling & not enough R&R. I know it's got to be especially hard, losing a parent. Did you seek help with a support group about that---either online or at the hospital?

It's so important to share your feelings. Plus...your anti-d's should "kick in" sometime. I couldn't take them, because I'm a nervous-type person, and just one didn't allow me to sleep all night. It kind of upsets me, because I had to pay $150 for one month's worth--and they're all just sitting in the medicine cabinet. I still take anti-anxiety med's, though.

Have you asked anyone about B6 for neuropathy? I took it, and I swear it helped. The potassium supplements I'll be on throughout the duration (chemo) is helping immensely, too.

About your hair---are you treating it 'gingerly?' I only wash mine every once in awhile, and don't comb it. Just finger-dry---I still have some---very thinned, but thank goodness, throughout this heat, I didn't have to wear my wig! Now that it's cooling outside some, I wouldn't mind---it feels like a hat---but, some of those days, when I'd come out of the hospital in the blaring hot/humid heat---I just don't think I could've handled a wig...possibly a scarf. There's some cute ones available---also, don't forget hats.

I've noticed a pattern here with me. I don't think the chemo is nearly as hard as when adding the WBC shot. In a way, I'm glad I don't get it (the shot) until Tuesday, but, I suppose without it, my wbc's dip too low. I don't plan on going ANYWHERE until Tuesday, except my patio, so hopefully, I won't be exposed to anything.

I still can't believe it's already Labor Day weekend. I've soooooo been praying for September. And HERE IT IS! :) :) :)

I think when you near the end of chemo--it does something very positive to you. Even though yesterday wasn't much fun (never is, is it?) I feel different, knowing (praying) that I have ONE more!!! OMG>>> I actually get giddy thinking about being well.

You'll be there, too....sooner than you think. All of this is making you stronger than you can imagine. After you beat this---the sky's the limit!!!
Think of how strong you are. I think going through something like this, builds character, too.

Time to have my coffee..
That's one thing throughout chemo I still look forward to.
Coffee & a doughnut in the morning. I know...not the best for me. I'll have my Carnation Breakfast drink with a banana later. Check into those. They're full of nutrition and taste good. Just mix (or put in a blender with a banana) with milk.

I hope you're on the "upswing."

Enjoy this lovely, cool weather. I love it!

Love, S.